4 posts Page 1 of 1
Hi,

I was diagnosed almost 10 years ago and have been drug free until now. I am extremely happy to have stumbled upon this website and am looking forward to what OMS has to offer me. My MS has been fairly inactive for the last 7 years - but has recently turned aggressive which has resulted in my neurologist suggesting I start on full time injections to try and slow it down. Rebif is what I will be starting on very shortly. Does anyone out there have any pointers? I have read many things about the side effects of this drug and am hoping I am one of the lucky ones who doesn't have too many troubles.
Would love to hear from people who are currently on this, or have been on it before. Thanks :)
Hi,

I would encourage you to read all about the MS drugs here: http://www.overcomingmultiplesclerosis. ... Therapies/

Make an informed choice.

Copaxone is the drug with least side effects.
Cheers,

Sue

OMG December 2011 OMS January 2012 OMS Retreat March 2012 Benign MS Sep 2015
Two Very Mild Relapses since diagnosis. Copaxone May 2013 No new lesions on MRI since diagnosis
Hello!

I was just taken off of rebif by my neurologist and haematologist 3 months ago because of side-effects. My neurologist "isn't panicked" about getting me onto something right away (MS is stable), so we're giving my body some time to recover from the low blood counts that I've been experiencing for the past year and a half. I started on rebif a few months after diagnosis (2 years ago) and experienced an immediate drop in blood counts. Pancytopenia isn't a usual reaction to rebif, but the flu-like side-effects are common and even though they are more severe when you first start, they never went away entirely for me. I run my own business, so having the flu 3 times a week was horrible... they suggest injecting in the evening so you can "sleep through" the side-effects, but I'm not great at sleeping under the best of circumstances. Pretty well, between the MS fatigue, not sleeping, and the anemia, I was a zombie.

Anyway, I was feeling my worst when I started the drug (and was an MS newbie), so it was hard to differentiate between symptoms and side-effects - I already felt awful, and grossly underestimated how difficult it would be to sacrifice my daily quality of life for the promise of less "big-picture" disability.

With the drug out of my system, I haven't felt this good in 3 years!

The side-effects aren't bad at the initial low-dose, but when it gets jacked up you'll feel it for sure. Then I think it's at least a few months at the full dose before you can really say "okay, this is how the drug is going to make me feel." Then the decision is whether or not you'd rather 3 injections a week with those side-effects, or 7 times a week without (copaxone).

I really hate needles - but not that much. :)
Thanks so much for the information Karen - much appreciated.

And thank you for the link Susan - I did read that page, and have spent hours researching on the internet.

I will be starting Rebif within the next couple of weeks - a little nervous, but with the way I have been feeling the last 5 months, I am willing to do anything to slow this down.

Appreciate you both taking the time to share your information :)

~Christie~
4 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 1 guest